Florida, 2007Damaging Wind in Florida, July 20, 2007
July 20, 2007 · NWS MOB · 1 event in 1 county or zone
High winds from a thunderstorm downed trees in northwest Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds from a thunderstorm downed trees in northwest Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 20, 1:55 PM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 20, 1:55 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT FRI JUL 20 2007
.SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED SHOWERS AND STORMS
NOW FORMING ACROSS THE INLAND ZONES WILL GRADUALLY INCREASE IN
COVERAGE THROUGH 5 PM...THEN DIMINISH IN COVERAGE AND INTENSITY
AFTER 8 PM WITH THE LOSS OF INSOLATION. SOME OF THE STORMS THIS
AFTERNOON AND EARLY EVENING COULD BE SEVERE WITH DAMAGING DOWNBURST
WINDS AND FREQUENT LIGHTNING STRIKES THE PRIMARY HAZARD.
A COLD FRONT SLIDING SLOWLY SOUTH ACROSS NORTHERN MISSISSIPPI AND
ALABAMA THIS AFTERNOON WILL STALL ALONG OR JUST OFFSHORE OF THE
COAST ON SATURDAY. FAIRLY DECENT SHORTWAVE OVER NORTHERN ARKANSAS
EVIDENT IN WATER VAPOR IMAGERY MOVING DOWN THE BACKSIDE OF THE UPPER
TROUGH WILL GIVE THE FRONT ENOUGH OF A PUSH SOUTH TONIGHT AND IT MAY
JUST GET OFFSHORE TOMORROW. IF THAT HAPPENS...THEN THE COVERAGES OF
STORMS ALONG THE COAST WILL BE LESS TOMORROW WITH DRYING ALOFT DEEP
ENOUGH TO SIGNIFICANTLY CUT INTO THE THUNDERSTORM COVERAGES. FOR
NOW WE ARE STICKING WITH STALLING THE FRONT ALONG THE COAST...WITH
SCATTERED STORMS ALONG AND SOUTH OF THE BOUNDARY TOMORROW
AFTERNOON...WITH LOWER 60 DEWPOINTS WORKING SOUTH ACROSS OUR
NORTHERN COUNTIES TOMORROW AFTERNOON.
THIS AFTERNOONS WET MICROBURST RISK IS HIGH.
.LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...THE ONLY CHANGES WE MADE
TO THE EXTENDED FORECAST WAS TO INCREASE THE POPS SLIGHTLY INTO THE
ISOLATED CATEGORY FOR MONDAY WITH A STALLED BOUNDARY IN THE
AREA...AND SOME MINOR TWEAKS TO THE DEWPOINT FORECASTS FOR THE FIRST
4 DAYS. OTHERWISE...DEEP LAYERED DRYING OVER THE INLAND COUNTIES
ALONG AND JUST WEST OF THE PROJECTED UPPER TROUGH AXIS WILL BE
REPLACED WITH INCREASING MOISTURE AND INSTABILITY IN THE MID TO LATE
WEEK TIMEFRAME AS THE TROUGH RETROGRADES WESTWARD...INCREASING POPS
FOR DIURNAL CONVECTION THROUGH LATE WEEK. THE 00Z GEM FORECAST WAS
FARTHER NORTH AND EAST WITH THE UPPER LOW OVER THE GREAT LAKES
REGION COMPARED TO THE 12Z GFS WHICH WAS DEEPER AND FARTHER WEST AND
SOUTH OVER KENTUCKY. THE 15Z SREF WAS FARTHER EAST WITH THE UPPER
LOW CLOSER TO THE GEM FORECAST IN COMPARISON TO THE LATEST 12Z
GFS...SO THE GFS MAY BE TOO FAR WEST AND TOO STRONG WITH THE
AMPLITUDE OF THE UPPER TROUGH IN THE WED-FRI TIMEFRAME. CONFIDENCE
HERE ISNT VERY GOOD...SO WE WILL PASS IT BACK TO THE MIDSHIFT FOR
ANY ADJUSTMENTS. /05
&&
.MARINE...SURFACE HIGH PRESSURE IS FORECAST TO WEAKEN...AS A
WEAKENING COLD FRONTAL BOUNDARY MOVES SOUTH AND STALLS ALONG THE
CENTRAL GULF COAST LATE SATURDAY. AHEAD OF THE FRONT...SCATTERED
THUNDERSTORMS COULD MOVE SOUTHEASTWARD OFF THE COAST...BRINGING
POSSIBLE IMPACTS TO SATURDAY COMMERCIAL AND RECREATIONAL BOATING
ACTIVITIES. SUNDAY AND MONDAY...THE THUNDERSTORM THREAT DIMINISHES.
A LIGHT OFFSHORE FLOW BRIEFLY SETS UP THIS WEEKEND...BEFORE BECOMING
MORE SOUTHERLY EARLY NEXT WEEK. /05
&&
.FIRE WEATHER...LIGHT NORTHWESTERLY TRANSPORT WINDS WITH SCATTERED
STORMS EXPECTED AGAIN ON SATURDAY. RH LEVELS DROP INTO THE 35 TO 40
PERCENT RANGE OVER SOME OF THE INLAND COUNTIES SUNDAY AFTERNOON AND
AGAIN ON MONDAY. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 91 72 93 / 40 50 20 20
PENSACOLA 75 91 73 89 / 40 50 20 20
DESTIN 78 89 75 92 / 40 50 20 20
EVERGREEN 70 91 68 93 / 40 40 20 10
WAYNESBORO 70 90 65 93 / 40 40 20 10
CAMDEN 71 93 65 93 / 40 40 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
05/GARMON
Hazardous weather outlook, Jul 20, 8:41 AM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
941 AM CDT FRI JUL 20 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-211200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
941 AM CDT FRI JUL 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.
.DAY ONE...TODAY AND TONIGHT...
A DEEPLY MOIST AIRMASS TODAY ALONG WITH DAYTIME HEATING CAUSES THE
AIRMASS TO BECOME INCREASINGLY UNSTABLE TODAY. FORECASTERS ARE ALSO
WATCHING AN UPPER LEVEL TROF OVER THE MID MISSISSIPPI RIVER VALLEY.
HIGH LEVEL ENERGY FROM THIS FEATURE IS FORECAST TO MOVE INTO THE
SOUTHEAST DURING THE COURSE OF THE DAY...SUPPORTING THE POTENTIAL OF
DEEP LAYER LIFT FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM COVERAGE
CAN ALSO BECOME ENHANCED ALONG WEAK SURFACE BOUNDARIES.
THERE IS A HIGH RISK THAT STRONG STORMS TODAY COULD PRODUCE BRIEF
STRONG WINDS ON THE ORDER OF 35 TO 45 MPH...FREQUENT LIGHTNING...
LOCALLY HEAVY RAINS...AND SMALL HAIL.
THERE IS ALSO THE POTENTIAL THAT A FEW STORMS COULD BRIEFLY REACH
SEVERE LEVELS. DUE TO LITTLE CHANGE IN WIND STRENGTH AND DIRECTION
WITH HEIGHT THOUGH...THE THREAT OF WIDESPREAD SEVERE WEATHER IS
LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE THREAT OF THUNDERSTORMS DIMINISHES SUNDAY AND MONDAY. A CHANCE
OF STORMS RETURN TO THE FORECAST TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE
REQUIRED FOR STRONG STORMS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 20, 3:38 PM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT FRI JUL 20 2007
ALZ057-202215-
BUTLER-
438 PM CDT FRI JUL 20 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER COUNTY...
AT 431 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF HERBERT...AND MOVING SOUTHEAST AT 15
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 10...I65 AND AL 185...GREENVILLE AND WALD THROUGH 515 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jul 20, 5:35 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT FRI JUL 20 2007
ALZ051>058-060-MSZ067-210030-
COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-WILCOX-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...GROVE HILL AND MONROEVILLE...
635 PM CDT FRI JUL 20 2007
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON...
WASHINGTON...CONECUH...MONROE...BUTLER...CLARKE...CRENSHAW...
WILCOX...CHOCTAW AND WAYNE COUNTIES...
AT 631 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM ALLENTON TO 5 MILES NORTHWEST OF ISNEY...AND
MOVING SOUTHEAST AT 15 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL ALSO BE
POSSIBLE.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jul 20, 5:49 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
649 PM CDT FRI JUL 20 2007
ALZ061-063-210030-
LOWER MOBILE-UPPER MOBILE-
649 PM CDT FRI JUL 20 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL MOBILE
COUNTY...
AT 641 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR HUTCHENS ELEMENTARY SCHOOL...AND MOVING SOUTHEAST
AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SCHILLINGER AND THREE NOTCH...MEDAL OF HONOR PARK...KNOLLWOOD
HOSPITAL...I10 AND MCDONALD ROAD...MOBILE GREYHOUND PARK...TILLMANS
CORNER...THEODORE AND I10 AND I65 INTERSECTION THROUGH 730 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jul 20, 8:10 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
910 PM CDT FRI JUL 20 2007
FLZ002-004>006-210245-
COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...DESTIN...FORT WALTON BEACH AND NAVARRE...
910 PM CDT FRI JUL 20 2007
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA
AND SANTA ROSA COUNTIES...
AT 905 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 11 MILES NORTH OF NICEVILLE TO 6 MILES EAST OF
BAGDAD...AND MOVING SOUTH AT 10 MPH.
THE LINE OF THUNDERSTORMS WILL AFFECT THE COASTAL AREAS OF NORTHWEST
FLORIDA THROUGH 1030 PM.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
Thunderstorm Wind, Santa Rosa
- When
- July 20, 8:35 PM CST to 8:37 PM CST
- Where
- Santa Rosa County, Holley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.450, -86.900
High winds from a thunderstorm downed trees on Highway 87 in Holley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 20, 20071 death · 2 injured · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 20, 20073 injured · $2.5 million · 1 in hail · 39 events
- Flash Flooding and Damaging Wind in Arizona, July 20, 20071 death · $6,000 · 56 kt wind · 3 events
- Flash Flood and Damaging Wind in Arkansas, July 20, 2007$3.0 million · 50 kt wind · 3 events
- Flash Flooding and Flooding in Texas, July 20 to 23, 2007$1.1 million · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 20, 2007$681,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Alabama, July 20, 2007$299,000 · 1.75 in hail · 13 events
- Lightning Strike in Tennessee, July 20, 2007$150,000 · 1 event
- Flash Flooding in Kansas, July 20, 2007$100,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 20, 2007$13,000 · 50 kt wind · 6 events
- Damaging Winds in Georgia, July 20, 2007$7,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Florida, July 20, 20071 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51359.